Alert archive / Nebraska / Wind Advisories in 2008

Wind Advisory 1, NWS Cheyenne, WY

January 15, 20086 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Jan 15, 2008, 5:41 PM MST for 6 counties in Nebraska. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2008, 5:41 PM MST (00:41 UTC)
Expired
Jan 16, 2008, 6:00 AM MST
In force
12 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Morrill County, NE, Scotts Bluff County, NE

The radar

The Cheyenne radar (KCYS), 151 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2996 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS75 KCYS 160041
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
541 PM MST TUE JAN 15 2008

...STRONG WINDS TO AFFECT WESTERN NEBRASKA TONIGHT...

.STRONG GUSTY NORTHWEST WINDS WILL CONTINUE OVERNIGHT IN THE
WESTERN NEBRASKA PANHANDLE BEHIND THE PASSAGE OF A STRONG COLD
FRONT. SURFACE PRESSURE RISES UPSTREAM OVER WESTERN SOUTH DAKOTA
AND NORTHEAST WYOMING WILL MOVE SOUTHEAST THROUGH THE EVENING AND
EARLY WEDNESDAY. THESE CONDITIONS WILL ACT TO ALLOW STRONG WINDS
TO PERSIST OVERNIGHT.

NEZ001>003-019>021-055-160845-
/O.NEW.KCYS.WI.Y.0001.080116T0041Z-080116T1300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY
541 PM MST TUE JAN 15 2008

...WIND ADVISORY IN EFFECT UNTIL 6 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM MST WEDNESDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH WILL
CONTINUE THIS EVENING AND EARLY WEDNESDAY MORNING AS AN ARCTIC
AIRMASS MOVES SOUTHEAST ACROSS THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS GREATER THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CARPENTER
3 follow-up statements
000 
WWUS75 KCYS 160634
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1134 PM MST TUE JAN 15 2008

...STRONG WINDS TO AFFECT WESTERN NEBRASKA TONIGHT...

.STRONG GUSTY NORTHWEST WINDS WILL CONTINUE OVERNIGHT IN THE
WESTERN NEBRASKA PANHANDLE BEHIND THE PASSAGE OF A STRONG COLD
FRONT.

NEZ001>003-019>021-055-161300-
/O.CON.KCYS.WI.Y.0001.000000T0000Z-080116T1300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY
1134 PM MST TUE JAN 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST WEDNESDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH WILL
CONTINUE THROUGH EARLY WEDNESDAY MORNING AS AN ARCTIC AIRMASS
MOVES SOUTHEAST INTO THE AREA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS GREATER THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CARPENTER
000 
WWUS75 KCYS 161308
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
608 AM MST WED JAN 16 2008

NEZ001>003-019>021-055-161415-
/O.EXP.KCYS.WI.Y.0001.000000T0000Z-080116T1300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY
608 AM MST WED JAN 16 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG NORTH TO
NORTHWEST SLOWLY DECREASED EARLY THIS MORNING TO 20 TO 30 MPH.
SIMILAR WIND SPEEDS WILL PERSIST MUCH OF THIS MORNING BEFORE
DECREASING TO 10 TO 20 MPH IN THE AFTERNOON. SOME GUSTS AROUND 40
MPH CAN ALSO BE EXPECTED TO LINGER UNTIL ABOUT 10 AM MAINLY OVER
KIMBALL AND CHEYENNE COUNTIES.


$$

JLH
000 
WWUS75 KCYS 161314 CCA
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
608 AM MST WED JAN 16 2008

NEZ001>003-019>021-055-161415-
/O.EXP.KCYS.WI.Y.0001.000000T0000Z-080116T1300Z/
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE-
INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD...SIDNEY
608 AM MST WED JAN 16 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. THE STRONG NORTH TO 
NORTHWEST WINDS SLOWLY DECREASED EARLY THIS MORNING TO 20 TO 30 MPH. 
SIMILAR WIND SPEEDS WILL PERSIST MUCH OF THIS MORNING BEFORE 
DECREASING TO 10 TO 20 MPH IN THE AFTERNOON. SOME GUSTS AROUND 40 
MPH CAN ALSO BE EXPECTED TO LINGER UNTIL ABOUT 10 AM MAINLY OVER 
KIMBALL AND CHEYENNE COUNTIES.

$$

JLH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:00 PM MST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 15, 3:00 PM MST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MST TUE JAN 15 2008

.SHORT TERM...TONIGHT THROUGH THU...
COLD FRONT CURRENTLY MOVING THROUGH THE AREA WILL BRING A SHOT OF
LIGHT SNOW AS WELL AS ARCTIC COLD TO THE REGION. ALLOWED THE HIGH
WIND WARNING TO EXPIRE AT 22Z AS IT WAS RATHER MARGINAL...AND WINDS
BEHIND THE FRONT ARE NOT AS STRONG AS PREFRONTAL WINDS WERE. QUICK
HITTING SYSTEM WILL BRING AREAS OF LIGHT SNOW BUT LIKELY NOT ENOUGH
FOR AN ADVISORY. HOWEVER...VIGOROUS NORTHWESTERLY WINDS AND SHARPLY
COLDER TEMPERATURES WILL USHER IN A DEFINITE RETURN TO WINTER
CONDITIONS TONIGHT. WILL MENTION AREAS OF BLOWING SNOW WITH THE WIND
CARRYING SOME OF THE FRESH SNOWFALL. A SHARP UPPER LEVEL TROUGH WILL
MOVE SLOWLY THROUGH THE FORECAST AREA WED. WILL MENTION LINGERING
LIGHT SNOW OVER THE MOUNTAINS WED. WED WILL BE QUITE COLD WITH HIGHS
ONLY IN THE SINGLE DIGITS TO TEENS OVER MOST OF THE AREA. BRISK
WINDS WED WILL PRODUCE LOW WIND CHILL VALUES AS WELL. THU WILL NOT
BE AS COLD BUT WILL HAVE INCREASING MOISTURE AHEAD OF AN APPROACHING
CLIPPER SYSTEM. BRISK WINDS WILL OCCUR AGAIN THU.

.LONG TERM...FRIDAY THRU TUESDAY...A GENERALLY COLD AND SOMEWHAT
UNSETTLED PATTERN EXPECTED AS PERSISTENT E PAC RIDGING WILL CONTINUE
TO ALLOW SHORTWAVES TO DROP SE ACROSS THE WRN CONUS BRINGING
REINFORCING SHOTS OF COLDER AIR ACROSS THE CWA IN NNW UPPER FLOW.
NEXT SYSTEM LOOKS TO MOVE BY EARLY FRIDAY BRINGING A CHANCE FOR SOME
LIGHT SNOW TO MOST AREAS.  NEXT UPPER TROF DROPS INTO THE NW CONUS
SUNDAY THEN CUTS OFF NEAR THE WEST COAST MONDAY.  THIS POSITION
LIKELY TOO FAR AWAY TO HAVE MUCH EFFECT ON AREA WEATHER BUT RATHER
COLD TEMPERATURES SHOULD PERSIST AS SFC HIGHS SLIDE INTO THE PLAINS
AROUND HUDSON BAY UPPER LOW.  WILL FAVOR TEMPS BELOW GUIDANCE AS GFS
LOOKS TOO WARM...ESPECIALLY EARLY NEXT WEEK.

&&

.AVIATION...MVFR AND AREAS OF IFR CEILINGS AND VISIBILITIES
DEVELOPING BEHIND ARCTIC FRONT THIS EVENING WILL SPREAD SOUTH AS
MOISTURE DEEPENS IN UPSLOPE FLOW.

&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JR
LONG TERM....RE
Hazardous weather outlook, Jan 15, 3:15 PM MST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MST TUE JAN 15 2008

WYZ059>070-161230-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
315 PM MST TUE JAN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF SNOW THIS AFTERNOON AND TONIGHT. WINDY
CONDITIONS WILL RESULT IN AREAS OF BLOWING SNOW WHICH WILL PRODUCE
REDUCED VISIBILITIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COLD TEMPERATURES ARE EXPECTED EACH DAY. THERE IS A CHANCE OF
SNOW EACH DAY ACROSS THE AREA...ESPECIALLY IN THE SNOWY AND
SIERRA MADRE RANGES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-161230-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
315 PM MST TUE JAN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF SNOW ACROSS THE AREA TONIGHT. WINDY
CONDITIONS WILL RESULT IN PATCHY BLOWING SNOW WHICH WILL PRODUCE
REDUCED VISIBILITIES AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COLD TEMPERATURES ARE EXPECTED EACH DAY. THERE IS A CHANCE OF SNOW
THURSDAY AND FRIDAY AND AGAIN SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

Wind Advisories in Nebraska, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.